MAUDE Adverse Event Report: CONMED UTICA ELEC,BLDE,STD,EXT,INSULATED,40; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA ELEC,BLDE,STD,EXT,INSULATED,40; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 138104
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received five 138104 in unopened original packaging.Lot number was verified.Performed a visual inspection of the device, there were no obvious signs of a breach in the seal however, the device was encroaching into the seal.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal on one of the five packages.Root cause cannot be determined, however, based upon a completed review of the manufacturing process, it indicated that a possible cause of this event could be due to a worn-out belt.A two-year lot history review was conducted and found a total of 5 devices for this lot number.A device history record review found a quality excursion report related to the reported event.This report was reviewed during manufacturing and determined that further action is not needed.A two-year review of complaint history revealed there has been a total of 270 reports, regarding 8,091 devices, for this device family and failure mode.During this same time frame 8,913,998 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be(b)(4).Per the instructions for use, the user is advised the following: inspect and test each device before each use.Sterility guaranteed unless package has been opened, broken, or damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, 138104, for an insufficient heatseal.There was no contact with the patient as this was found during incoming inspection.Performed a visual inspection of the device, there were no obvious signs of a breach in the seal however, the device was encroaching into the seal.Performed a functional inspection, the devices were dye leak tested which indicated that the packaging had an insufficient heat seal this will be reported as a malfunction with potential for injury upon reoccurrence.

Brand Name
ELEC,BLDE,STD,EXT,INSULATED,40
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17919600
Report Number1320894-2023-00211
Device Sequence Number17810392
Product Code GEI
UDI-Device Identifier30653405003391
UDI-Public(01)30653405003391(17)261121(10)202111221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number138104
Device Lot Number202111221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Initial Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic